Pbc: Hi everyone started Riferden a month ago... - PBC Foundation

PBC Foundation

8,308 members7,028 posts

Pbc

janine541
janine541

Hi everyone started Riferden a month ago.

My alt is now 160 which has dropped from 270

But my alp have risen again to 210.

Anybody same

14 Replies
oldestnewest

Hi janine541

I have Rifampicin for the itch. It is sold under different names so not sure if this is the medicine you mean. It had no impact on my ALP. It may be just one of those fluctuations that can happen and next time your ALP will be lower again.

Hope this helps

Hi thankyou .yes it is the same medication and I hope so x

I tried rifampicin for a month or so and my lft’s all went in the wrong direction so I was taken off it, it doesn’t work for everyone obviously but it’s worth a try x

What did they do after taking you off . My consultant has mentioned transplant as my itch is unreal and he said that would be the next step

They didn’t do anything further with medicines, although my circumstances were unusual, I was pregnant at the time and they tried rifampicin to try and get my bile acid levels down as well as my alp, high bile acids are a risk for stillbirth so we were trying everything possible, eventually the only thing that helped was having the baby prematurely. I haven’t needed it since, although I’m not a full responder to Urso so I’m now on Bezafibrate too. My itch isn’t as bad as yours though, so I hope whatever they do works for you x

I going to start Bezafibrate from tomorrow, very much worry that it can make things worse. What is your experience with Fibrates? Thanks🌸

Hi, I’ve only been taking it a couple of weeks but so far haven’t had any side effects apart from a bit of dizziness but it’s very minor. Will have to wait and see what my bloods say early next year x anything’s worth a try x

Thank you🌸. Hope it going to work for us🌸

kimphoebe
kimphoebe in reply to janine541

I was on a trial drug at the time and they lowered the dose as they realised it was the trial drug causing the itching x

Hi there

If it’s the same medication as butterfly e says it can make your alt rise, I was on this and as soon as my alt had gone up they stopped the drug straight away. Maybe have a word with your doctor. X

janine541
janine541 in reply to kimphoebe

I'm having bloods every week and my consultant rings me every 2 weeks. I've got to say they are fantastic at st james

kimphoebe
kimphoebe in reply to janine541

That brilliant, my doctors are the same, I live in South Wales and travel to the queen Elizabeth in Birmingham. What would we do without out fantastic NHS x

Good question to ask on Thursday if you can log in on Facebook to their discussion. Not many mention ALT all seems to be ALP my readings for ALT are always raised but only slightly (unlike yours). Jimmies sounds a spot on place. I’ll look out for your posting on Thursday. Stay safe. Wonder if we will ever get that coffee!

I really hope so

You may also like...